MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO2 HF CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 5F BA; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO2 HF CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 5F BA; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redx2449 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (redx2449) have been reported from the same facility in (b)(6).
 
Event or Problem Description
It was reported that guidewire broke off in a patient while inserting a picc.Insertion site: venous left; technique: picc; cm+ intrnal length: 42cm; left cephalic vein unable to thread past 30 cm.Guidewire broke mid procedure.All pieces recovered.
 
Event or Problem Description
It was reported that guidewire broke off in a patient while inserting a picc.Insertion site: venous left technique: picc cm+ intrnal length: 42cm left cephalic vein unable to thread past 30 cm.Guidewire broke mid procedure.All pieces recovered.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken stylet was confirmed but the exact cause was unknown.The product returned for evaluation was a tls stylet.The sample was returned with a complete break within the magnetic tip which resulted in a detached segment measuring 2.7cm in length.Blood-like usage residue was seen on the t-lock assembly and warning tag.White crystalline residue was also seen on the detached segment.The polyimide tubing was microscopically inspected for evidence of damage, defect, or deformity, which may have existed prior to the event, and none was found.The break was observed to have occurred at the edge of a fractured magnet and the shrink tube was slightly pulled into the break which was evidence that a sharp kink had occurred at that site.One other minor kink was observed in the detached segment.The damage at the break site precluded accurate measurement at the break.Further measurements of the polyimide wall thickness at seven points between the t-lock assembly and magnet tip found all to be within specification.The damage seen on the sample was indicative of the stylet having been kinked at a large angle, and potentially pulled while being kinked; however, the exact conditions contributing towards the stylet break were unknown.A lot history review (lhr) of redx2449 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (redx2449) have been reported from the same facility in canada.

Brand Name
POWERPICC SOLO2 HF CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 5F BA
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9765480
Report Number3006260740-2020-00647
Device Sequence Number2496707
Product Code LJS
UDI-Device Identifier00801741035913
UDI-Public(01)00801741035913
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9395118Q
Device Lot NumberREDX2449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1